NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 5, 2015
I have been on Lexapro for only about 2 months and the only side effect (if it is one) is my menstraul. I have not seen it for going on three months. I am not pregnant. I know this for sure because Ive taken tons of pregnancy tests and also had blood work done that said that I wasnt pregnant. I asked my psychiatrist is this a side effect of lexepro she said no but im scared I dont know whats going on with my body. Please tell me could this be a cause of Lexepro.
It is possible that Lexapro can causes changes in menstrual cycles although it is not the most common side effect. Alternatives for depression are a possibility depending on any improvement that you've experienced with Lexapro. Your primary care physician and/or OB-GYN can work together with your psychiatrist to help you resolve this situation.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University